Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 21, 2003, 8:39 PM EDT for Lexington County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2003, 8:39 PM EDT (00:39 UTC)
- Expired
- Apr 21, 2003, 9:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 1 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 220039
SVRCAE
SCC063-220115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
838 PM EDT MON APR 21 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 915 PM EDT.
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR RED BANK..MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPRINGDALE.
PINERIDGE.
CAYCE.
WEST COLUMBIA.
EXPECT DAMAGING HAIL AND WIND GUSTS OF 40 TO 60 MPH WITH THIS
THUNDERSTORM.
LAT...LON 3405 8112 3400 8106 3392 8102 3388 8102
3386 8106 3385 8124 3401 8128
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:05 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Apr 21, 2:05 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 205 PM EDT MON APR 21 2003 SHOWER AND THUNDERSTORM ACTIVITY CURRENTLY ENTERING THE CWA SHOULD HAVE MOVED THROUGH FOR THE MOST PART BY THE TONIGHT PERIOD. WILL LEAVE A SLIGHT CHANCE POP IN FOR THIS EVENING AND MAY INCLUDE A REST OF THIS AFTERNOON PERIOD IN THE ZONES. HIGH PRESSURE BUILDS IN TUESDAY THROUGH THURSDAY. ANOTHER WARM ADVECTION PRECIPITATION SCENARIO DEVELOPS THURDAY NIGHT AND FRIDAY. THE GFS HAS BEEN QUITE GOOD AT HANDLING THESE SYSTEMS SO EXPECT THERE IS A GOOD CHANCE THAT IT WILL DEVELOP AS ADVERTISED. SURFACE LOW MOVES SLOWLY OVER AREA FRIDAY NIGHT AND SATURDAY SO WILL CONTINUE CHANCE POP THROUGH THIS PERIOD. SYSTEM MOVES EAST OF AREA ON SUNDAY AND HIGH PRESSURE WILL BUILD IN FROM THE NORTH SUNDAY INTO TUESDAY. WILL STAY NEAR GUIDANCE TEMPERATURES. FCSTID = 4 CAE 57 77 46 73 / 20 0 0 0 AGS 55 78 44 75 / 20 0 0 0 SSC 58 77 46 73 / 20 0 0 0 OGB 58 78 46 74 / 20 0 0 0 .CAE... GA...NONE. SC...NONE.
Hazardous weather outlook, Apr 21, 4:59 AM EDT, 15 hours 40 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-211100- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE COLUMBIA SC 459 AM EDT MON APR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... RIVER FLOODING IS OCCURRING ON THE CONGAREE RIVER. FLOODING IS EXPECTED TO CONTINUE AT CAROLINA EASTMAN AND SANDY RUN. SEE STATEMENT WMO HEADER WGUS82 FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.